MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-060-120-P6
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the left popliteal artery.The vessel diameter was 6.00mm and the vessel was prepped with a 6.00x120mm balloon for 2 minutes at 10 atmospheres (atm).A 6.00x55cm sheath and a 18 command st guidewire were used.The 6.00x60mm supera self-expanding stent system (sess) was advanced to the target lesion; however, the stent appeared to have difficulty deploying.The thumb slide moved without resistance.The physician continued to advanced the thumbslide and the stent eventually deployed without further issue.The stent was confirmed to be fully opposed to the vessel wall and the delivery system was removed under fluoroscopy.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.A cine was received and reviewed by an abbott vascular clinical specialist.Report indicates a 6mm diameter left popliteal artery that was predilated with a 6.00x120mm balloon for 2 minutes at 10 atmospheres of pressure through a 6fr x55cm sheath over a command st guide wire.6.0 x 60mm was advanced to target lesion without issue.Report indicates difficulty deploying as the physician advanced the thumb-slide until the stent eventually deployed without issue.Under fluoroscopy, the report states the physician confirmed fully opposed stent and delivery system removed intact.No adverse patient effect and no significant delay noted.An attached link to a screen capture video was included in the complaint showing most of the stent deployed distally in the popliteal artery.As the delivery system is retracted back to uncover the rest of the stent and the thumb-slide is advanced, it does appear to ¿stall¿ or be delayed as the operator continues to manipulate the stent delivery system until the operator eventually was able to release the stent fully opposed to vessel wall confirmed via fluoroscopy.With the media submitted, information provided from the complaint confirming a reasonable approach to pretreat the lesion and reasonable equipment used, there does appear to be an issue with the device.While the device did deliver the stent to the intended target lesion fully opposed, there is evidence that the device did malfunction as there was a delay/difficulty in deploying the stent.The reason for malfunction of the device cannot be determined.Potential causes for activation failure include, but are not limited to, manufacturing, anatomical conditions; deployment technique and/or damage to the device deployment mechanisms (handle components/shaft lumens/ratchet), or inadequate pre-dilatation of the stricture.It is possible that during stent deployment interaction with the anatomy and/or other devices resulted in the ratchet being unable to properly engage/fully deploy the stent; thus, resulting in reported difficult or delayed activation; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15874376
Report Number2024168-2022-11948
Device Sequence Number14814140
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public08717648211805
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberS-60-060-120-P6
Device Catalogue NumberS-60-060-120-P6
Device Lot Number2090961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
018 COMMAND GUIDE WIRE; 6.00X55CM COOK INTRO SHEATH
Patient Age71 YR
Patient SexMale
Patient Weight113 KG